Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What could be the reason for presence of intact medicine in stools?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6416 Questions
Question
My mother is taking minipress 2.5 mg from 2.5 years now however offlate minipress coming out and she can see it in commode?.what could be the reason.. even the coating is intact.. does that mean that the medicine is not dissolving in the system and not serving any purpose? what could be the remedies for this
Posted Fri, 21 Mar 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Vivek Chail 3 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXXX, Thanks for writing in to us. It is difficult to accept that a tablet which was earlier dissolving completely is presently being found in stools intact. The only remote possibility is that she is having hypermotility syndrome where there is increase in intestinal movements leaving little time for the tablet to disintegrate. However, it is requested that you please confirm the presence of entire tablet in the stools yourself or with the help of other adults. Adequate water must be taken while swallowing the tablet. Any change in company manufacturing the medicine should also be taken into account. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: What could be the reason for presence of intact medicine in stools? 7 hours later
Not sure if the tablet was dissolving completely before.. Tablet name is " Minipress 2.5 mg. its from pfizer. We havent changed the manufacturer etc. Are you aware of similar cases for this medicine " minipress " ? I cvould only find out on google thats the tablet is insoluble in water. Also in commode it keeps on lying and doesnt dissolve in water.. we have to flush it out with force.. please suggest..
 
 
Answered by Dr. Vivek Chail 16 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi Thanks for writing in with an update. I did discuss the matter with some of my doctor colleagues and none of us have come across similar incidents of patients reporting problems as in your mother. As there is acid and other food material with which the tablet gets mixed up, not dissolving in water may not be the only reason the tablet is probably showing up in the commode. I would like to request you to put a tablet in a glass of water and observe it for about half an hour and let me know about it. Every tablet has a film coating and that may be the problem. The other alternative that I can suggest is to take PRAZOPRESS-XL (manufactured by Sun Pharmaceuticals). It also contains Prazosin and is available in 2.5 mg strength. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor